Jump to content

Photo

Accutane And The Pill- Should I Stop Taking The Pill?


6 replies to this topic

#1 Littleflower

Littleflower

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Gallery Images: 7
    Likes: 3
About Me
  • Joined: 25-June 12

Posted 04 July 2012 - 11:48 AM

Hello :) I've just started taking roaccutane in the UK, and being female I am obligated to be on some form of birth control during the course. At the moment I'm on Dianette.

I'm really worried that coming off the pill after taking roaccutane may worsen my skin, so I'm considering coming off it asap after putting my case to the derm next month. I'm not using it for birth control and my family has a history of thrombosis and high blood pressure so I don't really see the point in taking it- obviously if the occasion rose I would make sure I had protected sex, but I'm a Christian so I'm 99.9% sure it won't happen :P Did anyone see a change in their skin when they came off birth control during/ after their course?

#2 Clear-as-Day

Clear-as-Day

    Junior Member

  • Members
  • Posts & Likes
    Posts: 52
    Likes: 0
About Me
  • Gender:Female
  • Joined: 18-December 09

Posted 05 July 2012 - 03:04 PM

A friend of mine stopped taking her birth control in the middle of her course (because she was abstinent and because she was experiencing bad side effects from the birth control, including significant weight gain). Dropping the birth control didn't negatively affect her skin at all; it only got rid of her negative side effects. Her skin still cleared up nicely. I don't know how long she was taking it, though. And I don't know whether stopping after the Accutane would have affected her skin.

When I took Accutane in the US (in 2009-10), I was abstinent (I'm also a Christian), and that was accepted as a form of "birth control." So I didn't have to take birth control pills at all. I know, though, that some doctors don't like to prescribe Accutane without a woman also taking birth control, regardless of whether she claims to be abstinent. Is it your doctor's rule that you must take birth control on Ro-Accutane, or is that a rule for all women in the UK?

#3 mrjarjarbinks77

mrjarjarbinks77

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 463
    Likes: 22
About Me
  • Joined: 21-September 10

Achievements

     

Posted 08 July 2012 - 11:55 PM

Hello Posted Image I've just started taking roaccutane in the UK, and being female I am obligated to be on some form of birth control during the course. At the moment I'm on Dianette.

I'm really worried that coming off the pill after taking roaccutane may worsen my skin, so I'm considering coming off it asap after putting my case to the derm next month. I'm not using it for birth control and my family has a history of thrombosis and high blood pressure so I don't really see the point in taking it- obviously if the occasion rose I would make sure I had protected sex, but I'm a Christian so I'm 99.9% sure it won't happen Posted Image Did anyone see a change in their skin when they came off birth control during/ after their course?


Sure you wont. If your derm says to stay off of it, do not mix the two. My mom offered me tylonel 3s and the pharmacy said I could have a stroke or heart attack with hyper tension and accutane. I had an eye infection in the past month, hyper tension (maybe?), vomitting, dry eyes, dry lips, sore muscles, strange aches in pains in my body like a car accident victim, feeling bloated ( such low body fat that my abdominals show however its puff which makes me angry). My diet is great. My head ache has subsided though, I will be waiting till tomorrow. My dermatologist suggested taking accutane in the morning with breakfast but, it makes me lethargic so, I take it at night. When I see him this week I will mention to him the situation.

#4 Beauty Bot

Beauty Bot

    Accutane - miracle drug.

  • Veteran Members
  • Posts & Likes
    Posts: 1,406
    Gallery Images: 30
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada
  • Interests:Transformers, reptiles, cars....
  • Joined: 05-June 06

Posted 16 July 2012 - 09:39 AM

Get off the pill asap! Yes, your skin will get worse after you stop it but as long as you are on the roaccutane you should be fine.

You can still say you are taking the birth control, your bloodwork does not test for it, only tests to see if you are pregnant (which won't happen by what you said).

I HATE hate hate that they force women to go on hormonal birth control when going on accutane, it's the worst thing they can do!

#5 bodyandsoul

bodyandsoul

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 270
    Likes: 78
About Me
  • Gender:Not Telling
  • Joined: 02-July 12

Posted 17 July 2012 - 09:00 AM

This is something that I'm also concerned with. I have not been on hormonal birth control for about 5 years and was very reluctant to start again. I did start it again, but I think I am going to look into a non-hormonal IUD. FYI, according to my derm, abstinence IS an accepted form for birth control.

#6 Lydiajane

Lydiajane

    Junior Member

  • Members
  • Posts & Likes
    Posts: 58
    Blog Entries: 22
    Likes: 4
About Me
  • Gender:Female
  • Location:Canada
  • Joined: 01-April 08

Posted 25 July 2012 - 03:00 PM

Before i was on Accutane, a few years ago, I went off the pill. I had really nice skin at the time and figured the pill had contributed all it could and I didn't need to take it anymore. Well, when I stopped taking it I had one of the worst breakout of my entire life! I had to right back on it. The derm told me it was what is known as "post-pill breakout". Well now I'm on Accutane and almost completed me entire course. I no longer breakout at all, I'm just staying on it on a low dose for a couple extra months to ensure I don't have to do a second course. I stopped taking my birth control at about month 4 of Tane because, like you, i don't want to breakout from going off it later. If you're not having sex, it doesn't matter at all. I hate taking hormonal bc because it gave me negative side effects like anxiety. Honestly, if you won't be having sex in the next 6 months, it is fine. Save yourself the stress and stop taking it. :)

#7 kellbell842

kellbell842

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 11-December 12

Posted 11 December 2012 - 02:38 AM

hey guys- I just finished my accutane treatment a month ago. I stopped my birth control 3 months ago (month 4 of my accutane treatment) cause I was not having sex. My skin looked amazing, but now only a month after I have a cystic nodule on my cheek and spots along my chin. I ran to my derm wanting to get back on, but she said it was most likely because I was not on birth control and should start back up.
I am re-starting birth control on wednesday, but am very nervous that this wont get my skin looking perfect again. it didnt help acne before my accutane treatment.

please please please help!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users